Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 342, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 21, 2017, 11:28 PM CDT for Cedar County, Dade County, Lawrence County, Missouri. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2017, 11:28 PM CDT (04:28 UTC)
- Expired
- Oct 22, 2017, 12:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Dade County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 11:28 PM CDT | TSTM WND DMG | 1 Ese La Russell, MO | DAMAGE TO SHOP ROOF AND SEVERAL SMALL TREES AND LARGE LIMBS DOWN. |
| Oct 21, 11:40 PM CDT | TSTM WND DMG | Lockwood, MO | BIG TREE DOWN AND ONTO THE HIGHWAY JUST EAST OF THE OLD DRIVE-IN IN LOCKWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 10:06 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
014
WUUS53 KSGF 220428
SVRSGF
MOC039-057-109-220530-
/O.NEW.KSGF.SV.W.0342.171022T0428Z-171022T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1128 PM CDT SAT OCT 21 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Cedar County in southwestern Missouri...
Lawrence County in southwestern Missouri...
Dade County in southwestern Missouri...
* Until 1230 AM CDT
* At 1128 PM CDT, severe thunderstorms were located along a line
extending from 13 miles east of Sheldon to 9 miles south of Golden
City, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Stockton Lake... Stockton State Park...
Monett... Aurora...
Mount Vernon... Marionville...
Stockton... Greenfield...
Pierce City... Lockwood...
Golden City... Miller...
Verona... Everton...
Dadeville... Jerico Springs...
Stotts City... Halltown...
Freistatt... South Greenfield...
This includes Interstate 44 between mile markers 33 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Springfield.
&&
LAT...LON 3694 9406 3729 9405 3730 9408 3735 9409
3777 9407 3776 9364 3774 9361 3728 9363
3728 9361 3692 9362
TIME...MOT...LOC 0428Z 263DEG 39KT 3760 9406 3725 9406
HAIL...<.75IN
WIND...60MPH
$$
Griffin3 follow-up statements
573
WWUS53 KSGF 220454
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1154 PM CDT SAT OCT 21 2017
MOC039-057-109-220530-
/O.CON.KSGF.SV.W.0342.000000T0000Z-171022T0530Z/
Cedar MO-Lawrence MO-Dade MO-
1154 PM CDT SAT OCT 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CEDAR...LAWRENCE AND DADE COUNTIES...
At 1154 PM CDT, severe thunderstorms were located along a line
extending from near Greenfield to Mount Vernon, moving east at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stockton Lake... Stockton State Park...
Monett... Aurora...
Mount Vernon... Marionville...
Stockton... Greenfield...
Pierce City... Lockwood...
Golden City... Miller...
Verona... Everton...
Dadeville... Jerico Springs...
Stotts City... Halltown...
Freistatt... South Greenfield...
This includes Interstate 44 between mile markers 33 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.
&&
LAT...LON 3694 9406 3729 9405 3730 9408 3735 9409
3777 9407 3776 9364 3774 9361 3728 9363
3728 9361 3692 9362
TIME...MOT...LOC 0454Z 271DEG 45KT 3747 9382 3711 9383
HAIL...<.75IN
WIND...60MPH
$$
Griffin060
WWUS53 KSGF 220516
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1216 AM CDT SUN OCT 22 2017
MOC039-057-109-220530-
/O.CON.KSGF.SV.W.0342.000000T0000Z-171022T0530Z/
Cedar MO-Lawrence MO-Dade MO-
1216 AM CDT SUN OCT 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN CEDAR...LAWRENCE AND EASTERN DADE COUNTIES...
At 1216 AM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Walnut Grove to near Billings, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stockton Lake... Stockton State Park...
Monett... Aurora...
Mount Vernon... Marionville...
Stockton... Greenfield...
Pierce City... Miller...
Verona... Everton...
Dadeville... Stotts City...
Halltown... Freistatt...
South Greenfield... Hoberg...
Chesapeake... Umber View Heights...
This includes Interstate 44 between mile markers 37 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.
&&
LAT...LON 3694 9406 3729 9385 3776 9382 3776 9364
3774 9361 3728 9363 3728 9361 3692 9362
TIME...MOT...LOC 0516Z 262DEG 36KT 3750 9357 3714 9358
HAIL...<.75IN
WIND...60MPH
$$
Griffin656
WWUS53 KSGF 220528
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1228 AM CDT SUN OCT 22 2017
MOC039-057-109-220537-
/O.EXP.KSGF.SV.W.0342.000000T0000Z-171022T0530Z/
Cedar MO-Lawrence MO-Dade MO-
1228 AM CDT SUN OCT 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR...LAWRENCE
AND EASTERN DADE COUNTIES WILL EXPIRE AT 1230 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds up to 50 mph and heavy rain are still possible with these
thunderstorms.
A severe thunderstorm watch remains in effect until 400 AM CDT for
southwestern Missouri.
LAT...LON 3694 9406 3729 9385 3776 9382 3776 9364
3774 9361 3728 9363 3728 9361 3692 9362
TIME...MOT...LOC 0527Z 263DEG 39KT 3751 9343 3715 9344
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 7:14 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Oct 21, 7:14 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Springfield MO 714 PM CDT Sat Oct 21 2017 ...Storms Later Tonight... .MESOSCALE DISCUSSION... Issued at 705 PM CDT Sat Oct 21 2017 A line of convection associated with an approaching cold front stretched from western Oklahoma into eastern Kansas and northwestern Missouri. Severe weather so far has been focused well to the south in Oklahoma within a more unstable airmass. The line of storms will move steadily east and southeast into southeastern Kansas and southwestern Missouri later this evening and into the Missouri Ozarks overnight. While the risk for severe weather continues the overall risk appears to be decreasing some. However will have to monitor storm activity in Oklahoma associated with a mid level shortwave moving northeast into area late tonight. Areas of west of Highway 65 stand the greatest risk of stronger storms. Damaging straight line winds will be the primary risks with any severe storms that materialize. While the tornado risk is very low any northeastward bowing segments will have to be monitored closely. Otherwise most everyone will receive showers and storms overnight and some much needed rainfall. && .SHORT TERM...(This evening through Tonight) Issued at 121 PM CDT Sat Oct 21 2017 As of 2 PM, a cold front extended from eastern Nebraska through central Kansas and into the Oklahoma Panhandle. Gulf moisture continued to advect north into the Plains and Ozarks ahead of the front with a fairly uniform area of lower to middle 60s dew points. Upper 60s dew points are starting to impinge on the I-40 corridor. Low-level water vapor imagery and morning soundings indicate that an expansive elevated mixed layer remains in place over the region. This has suppressed deep convection up to this point. However, the combination of vigorous short wave energy and increased frontal forcing are really beginning to work on the capping inversion. It should be noted that visible and infrared satellite trends along with modification of short term soundings indicate that the cap may become weak enough over the next hour or two for convective initiation along the front from central Kansas into northern Oklahoma. This is backed fairly well with short term convective allowing models (CAMs). Convection that fires across Kansas and Oklahoma will grow quickly upscale late this afternoon and early this evening due to extensive low and mid-level forcing. Thus, a line of strong to severe storms appears quite likely to move into our southeastern Kansas counties initially in the 7-9 PM time frame. This line of storms will then march east across western Missouri and the Missouri Ozarks overnight tonight. Short term models have actually increased the amount of instability that will be available this evening and overnight ahead of the front. This should allow the line of storms to remain more robust farther to the east across the Ozarks. We therefore agree with the Storm Prediction Center in the eastward expansion of both the Elevated and Slight Risk areas. Damaging wind gusts remain the main potential severe weather hazard with this line of storms. However, CAMs continue to indicate bowing structures embedded within the line. With 0-3 km bulk shear vectors expected to increase into the 30-35 knot range towards the northeast starting this evening, any bows which surge in a northeasterly fashion will have mesovortex tornado potential. There may be an initial hail risk over southeastern Kansas and western Missouri with any stronger embedded cores. .LONG TERM...(Sunday through Saturday) Issued at 121 PM CDT Sat Oct 21 2017 The cold front will be in the process of moving through the Ozarks during the first half of day Sunday. Convection will be well southeast of the by lunch time however, light rain and showers will linger across the area into the afternoon. The front will slow up significantly Sunday night which may allow for light rain to continue across portions of the southeastern Ozarks mainly east of an Ava to Rolla line. Temperatures will be on a downward trend behind the front through the middle of the week. A deep upper level trough will slide across the center of the country with models cutting of and upper low over the bootheel region Monday night. This will help to slow up the exit of the colder airmass and keep upper level troughing across the region into Wednesday morning which may bring an airmass with the potential for frost to portions of the area. A brief period of northwesterly upper level flow will occur for the end of the week before another deep upper level trough moves towards the region for the weekend with another chance for a frost or light freeze Saturday and Sunday mornings. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 705 PM CDT Sat Oct 21 2017 Pilots can expect deteriorating flight conditions tonight as a cold front and associated storms move across the region. Thunderstorms will overspread the area from the west while ceilings lower the frontal passage later tonight. Gusty southerly winds will shift to the northwest as the front passes with low level wind shear persisting ahead of the front. Improving flight conditions will return during the day Sunday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Foster SHORT TERM...Schaumann LONG TERM...Hatch AVIATION...Foster
Hazardous weather outlook, Oct 21, 8:48 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 848 PM CDT Sat Oct 21 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 848 PM CDT Sat Oct 21 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Tornado risk. Limited Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Significant Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... A line of strong to severe thunderstorms will push across the outlook area from west to east from late evening into overnight. Damaging wind gusts up to 60 mph will be the primary hazard with this activity. Large hail to the size of quarters are also possible. There is a limited risk for a couple of tornadoes. The greatest risk for severe storms will occur generally along and west of US Highway 65. Frequent cloud to ground lightning will also occur with these storms. The line of thunderstorms will reach areas along and west of Interstate 49 between 9 PM and midnight and the US Highway 65 corridor from midnight to 3 AM. These storms are then expected to weaken as they shift east of US Highway 65 during the early morning hours Sunday, exiting the Eastern Ozarks between 5-7 AM. There is also a risk for some localized flooding, particularly in southeastern Kansas and western Missouri. Widespread flooding is not expected. Southerly winds will gust up to 35 mph at times across the area through Tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Northwest winds will gust up to 30 mph on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from late evening into the overnight across southeastern Kansas and southwestern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Oct 21, 9:14 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
914 PM CDT SAT OCT 21 2017
KSZ097-101-220330-
Cherokee KS-Crawford KS-
914 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND CRAWFORD COUNTIES
UNTIL 1030 PM CDT...
At 912 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galesburg to near South Coffeyville.
Movement was east at 40 mph.
Half inch hail and wind gusts up to 55 mph will be possible with
these storms. A 52 mph wind gust was recently reported at Parson,
Kansas. Several wind reports of 45 to 50 mph have been reported
across eastern Kansas.
Locations impacted include...
Pittsburg... Baxter Springs...
Frontenac... Columbus...
Galena... Girard...
Arma... Cherokee...
Weir... Lowell...
Sherman... Mulberry...
Scammon... Chicopee...
Mccune... Franklin...
Arcadia... Walnut...
West Mineral... Treece...
This includes Interstate 44 near mile marker 0.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
LAT...LON 3768 9508 3767 9462 3700 9462 3700 9507
3738 9507 3739 9509 3750 9509
TIME...MOT...LOC 0212Z 270DEG 31KT 3742 9542 3702 9559
GriffinSpecial weather statement, Oct 21, 9:56 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
956 PM CDT SAT OCT 21 2017
KSZ073-MOZ066-220400-
Bourbon KS-Vernon MO-
956 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND VERNON COUNTIES UNTIL
1100 PM CDT...
At 956 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Prescott to 8 miles north of Girard. Movement
was east at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Nevada... Fort Scott...
Marmaton... Sheldon...
Bronson... Montevallo...
Uniontown... Walker...
Schell City... Bronaugh...
Fulton... Redfield...
Moundville... Richards...
Milo... Mapleton...
Deerfield... Metz...
Harwood... Stotesbury...
This includes Interstate 49 between mile markers 77 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
A severe thunderstorm watch remains in effect until 400 AM CDT for
southeastern Kansas...and southwestern and west central Missouri.
LAT...LON 3804 9508 3804 9461 3806 9461 3806 9449
3805 9424 3802 9423 3805 9421 3804 9419
3806 9413 3804 9411 3805 9410 3803 9406
3764 9408 3765 9462 3767 9462 3768 9509
TIME...MOT...LOC 0256Z 271DEG 23KT 3807 9468 3763 9482
GriffinSpecial weather statement, Oct 21, 10:00 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
1000 PM CDT SAT OCT 21 2017
MOZ077-088-220415-
Barton MO-Jasper MO-
1000 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR BARTON AND JASPER COUNTIES UNTIL
1115 PM CDT...
At 959 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Scott to near Cherokee. Movement was
east at 40 mph.
Dime size hail and wind gusts up to 55 mph will be possible with
these storms. There have been several reports of 50 to 55 mph wind
gusts along the gust front with these storms.
Locations impacted include...
Joplin... Carthage...
Webb City... Prairie State Park...
Carl Junction... Lamar...
Galena... Oronogo...
Carterville... Duquesne...
Sarcoxie... Duenweg...
Jasper... Golden City...
Liberal... Airport Drive...
Alba... Purcell...
Nashville... Mindenmines...
This includes the following highways...
Interstate 44 between mile markers 10 and 32.
Interstate 49 between mile markers 36 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
A severe thunderstorm watch remains in effect until 400 AM CDT for
southeastern Kansas...and southwestern and west central Missouri.
LAT...LON 3765 9461 3764 9408 3730 9408 3729 9405
3705 9406 3706 9462
TIME...MOT...LOC 0259Z 263DEG 39KT 3779 9473 3736 9485
GriffinSpecial weather statement, Oct 21, 10:40 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Springfield MO
1040 PM CDT SAT OCT 21 2017
MOZ093-101-220500-
Newton MO-McDonald MO-
1040 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND MCDONALD COUNTIES
UNTIL MIDNIGHT CDT...
At 1040 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Quapaw to near Bernice State Park. Movement was
east at 40 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Southern Joplin... Neosho...
Big Sugar Creek State Park... Seneca...
Granby... Anderson...
Noel... Duquesne...
Dodge... Goodman...
South West City... Diamond...
Pineville... Loma Linda...
Leawood... Silver Creek...
Lanagan... Fairview...
Shoal Creek Drive... Saginaw...
This includes the following highways...
Interstate 44 between mile markers 1 and 9.
Interstate 49 between mile markers 1 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
A severe thunderstorm watch remains in effect until 400 AM CDT for
southwestern Missouri.
LAT...LON 3650 9462 3706 9461 3705 9406 3704 9406
3650 9408
TIME...MOT...LOC 0340Z 266DEG 34KT 3698 9478 3666 9489
GriffinLocal storm report, Oct 21, 11:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 PM CDT SAT OCT 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 2 NNW HORTON 38.00N 94.37W
10/21/2017 E60 MPH VERNON MO FIRE DEPT/RESCUE
THUNDERSTORM WINDS ESTIMATED 60+ MPH AND
ALMOST BLEW VEHICLE OFF ROADWAY.
&&
BURCHFIELDSpecial weather statement, Oct 21, 11:23 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
1123 PM CDT SAT OCT 21 2017
MOZ078-089-094-220530-
Cedar MO-Dade MO-Lawrence MO-
1123 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR...LAWRENCE AND DADE
COUNTIES UNTIL 1230 AM CDT...
At 1123 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Sheldon to 8 miles east of
Carthage. Movement was east at 40 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Stockton Lake... Stockton State Park...
Monett... Aurora...
Mount Vernon... Marionville...
Stockton... Greenfield...
Pierce City... Lockwood...
Golden City... Miller...
Verona... Everton...
Dadeville... Jerico Springs...
Stotts City... Halltown...
Freistatt... South Greenfield...
This includes Interstate 44 between mile markers 33 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
A severe thunderstorm watch remains in effect until 400 AM CDT for
southwestern and west central Missouri.
LAT...LON 3694 9406 3729 9405 3730 9408 3735 9409
3776 9407 3775 9363 3774 9361 3692 9362
TIME...MOT...LOC 0423Z 277DEG 33KT 3767 9408 3720 9416
GriffinThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:56 PM CDT | Special Weather Statement | SGF | Vernon | 64 min |
| Oct 21, 10:00 PM CDT | Special Weather Statement | SGF | Barton, Jasper | 75 min |
| Oct 21, 10:34 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair, Vernon | 56 min |
| Oct 21, 10:40 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 80 min |
| Oct 21, 10:49 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 56 min |
| Oct 21, 11:17 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 58 min |
| Oct 21, 11:23 PM CDT | Special Weather Statement | SGF | Cedar, Dade, Lawrence | 67 min |
| Oct 21, 11:33 PM CDT | Special Weather Statement | SGF | Benton, Hickory, St. Clair | 72 min |
| Oct 21, 11:47 PM CDT | Special Weather Statement | SGF | Barry | 58 min |
| Oct 22, 12:00 AM CDT | Special Weather Statement | SGF | Greene, Polk | 75 min |
| Oct 22, 12:18 AM CDT | Special Weather Statement | SGF | Christian, Stone | 72 min |
| Oct 22, 12:51 AM CDT | Special Weather Statement | SGF | Dallas, Webster | 69 min |
| Oct 22, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 47 min |
| Oct 22, 1:21 AM CDT | Special Weather Statement | SGF | Taney | 39 min |
| Oct 22, 1:26 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 64 min |
| Oct 22, 1:50 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Laclede, Wright | 55 min |
| Oct 22, 2:23 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 67 min |
| Oct 22, 3:11 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Shannon, Texas | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.